| Model Number |
204-01-04 |
| Medical Device Problem Codes |
Naturally Worn (2988); Loosening of Implant Not Related to Bone-Ingrowth (4002)
| Health Effect - Clinical Code |
Failure of Implant (1924)
| Date of Event |
07/19/2019
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
This submission represents 1 of 163 events identified via active surveillance activities utilizing data form the (b)(6) national joint registry (uknjr).Follow-ups for additional information cannot be performed for this complaint as the information was submitted as complete by the registry; there is no identification of facilities or surgeons.All available information about the event and/or patient has been provided and it is not possible to obtain any of the devices.Additional information, including the product investigation, will be submitted within 30 days of receipt.
Event or Problem Description
As reported by (b)(6) national joint registry (uknjr), this 51 y/o, 179 cm, 87 kg (bmi=27), male patient underwent primary total prosthetic replacement using cement of the left knee via medial parapatellar approach on (b)(6) 2009.The indication for the index procedure was osteoarthritis.The patient was implanted with a optetrak knee system - cemented posterior stabilised (ps) femoral component - size 4 (catalog 204-01-04, serial (b)(4), optetrak knee system - cemented finned tibial tray - size 4f/4t (catalog 200-04-44, serial (b)(4), optetrak knee system - posterior stabilised (ps) tibial insert - size 4 - 11mm (catalog 204-24-11, serial (b)(4) and heraeus medical antibiotic loaded high viscosity bone cement (catalog 66017569, serial (b)(4).On (b)(6) 2019, approximately 126 months post implantation, the patient underwent revision due to aseptic loosening femur; aseptic loosening tibia; wear of polyethylene component.The exactech femoral component removed; tibial component removed; tibial liner component removed and replaced with evolution revision femoral cck size 6 left and evolution mp cs insert sz 6 standard 10mm left.
Additional Manufacturer Narrative
The evaluation noted that revision reported was likely the result of a combination of prosthesis wear and aseptic loosening between the tibial and femoral components and the bone.The loosening may have led to an increase in cement and bone particles in the joint space and resulted in prosthesis wear or prosthesis wear may have contributed to particle-induced osteolysis.However, the contribution of loosening and prosthesis wear to the sequence of events cannot be determined as the devices were not available for evaluation.This submission represents 1 of 163 events identified via active surveillance activities utilizing data form the (b)(6).Follow-ups for additional information cannot be performed for this complaint as the information was submitted as complete by the registry; there is no identification of facilities or surgeons.All available information about the event and/or patient has been provided and it is not possible to obtain any of the devices no information provided in the following section(s): a4, a5, and b6.The following section(s) have additional info: d2, d4 (catalog number, serial number, exp date, and udi number), g4, g5, g7, h1, h2, h3, h4, h6, and h7.Section h11: corrections made in the following section(s): (d2) common device name.(d4) catalog number, serial number, exp date, and udi number.(g5) 510k number.(h4) manufacture date.(h6) evaluation codes.